MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Codes Off-Label Use (1494); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The diamondback 360® peripheral orbital atherectomy system instructions for use states that use of the oas is contraindicated when the target lesion is within a stent.Csi id# (b)(4).
 
Event or Problem Description
During a procedure with a coronary diamondback orbital atherectomy device (oad), the oad was operated in a stent and the stent fractured in the patient.The oad was operated in the peroneal artery and balloon angioplasty was performed with no issues observed.The balloon was re-positioned towards the arterial tibial artery (at) and was unable to cross the proximal side of the at.Intravascular ultrasound (ivus) was performed and the oad was operated for one treatment until it powered down and was removed, and it was noted that it had been operated in a preexisting stent.The stent had fractured into three fragments.Attempts with balloon angioplasty and a non-csi support catheter were made to retrieve the stent fragments, but were unsuccessful and the case was aborted.The patient was stable and had better flow post procedure.It is planned for the patient to have an additional procedure.The physician had placed the stent in a previous procedure, but due to the fact that it was a coronary stent in the peripheral vasculature, it was not clearly visible during imaging.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8935487
Report Number3004742232-2019-00224
Device Sequence Number16601465
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)210531(10)271543
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number271543
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2019
Initial Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;